Changes in urine can be caused by various reasons: medications, infections, diseases, food, etc.
Cloudy urine may occur in some cases. “Milky or cloudy urine is a sign of a UTI that can also cause an unpleasant odor. Milky urine can also be caused by The presence of bacteria, crystals, fat, white or red blood cells, or mucus in the urine.” Description Medline Plus, US National Library of Medicine website.
as explained Take care of yourself, “In most cases it is a symptom that the person is drinking too much water, but it can also be related to other disorders associated with diabetes.”
In case of presenting this type of urine, it is advisable to consult a doctor to indicate the tests to be performed and to obtain an adequate professional diagnosis. It should be noted that there is no need to be alarmed in case of having this color in the urine, as it does not necessarily mean that you have diabetes.
Medline Plus explains some questions that should be kept in mind before visiting the office, as the doctor may ask them to provide a diagnosis. It is worth thinking about possible answers.
- When did you first notice a change in the color of your urine and how long have you had this problem?
- What color is urine and does it change color throughout the day? Do you see blood in urine?
- Are there factors that make the problem worse?
- What kind of food are you eating and what medicines are you taking?
- Have you had urinary or kidney problems in the past?
- Do you have other symptoms (such as pain, fever, or increased thirst)?
- Is there any family history of kidney or bladder cancer?
- Do you smoke or are you exposed to a significant amount of secondhand smoke?
- Does it work with certain chemicals like dyes?
specialist in Mayo Clinic, The non-profit organization dedicated to clinical practice, education, and research explains the meaning of urine according to its color. Only a doctor can provide a diagnosis.
red or pink
There is no need to panic if there is red color in the urine. This aspect does not mean that it is necessarily something serious. This can be due to urinary tract infection, kidney or bladder stones. But there is only a doctor who can provide this diagnosis. In addition, it should be taken into account that this color can be caused by eating beetroot or taking drugs such as rifampicin or phenazopyridine.
Some drugs related to sulfasalazine, phenazopyridine or chemotherapy can cause changes in urine. However, it can also be related to conditions such as liver problems or dehydration. It is ideal to consult a doctor in case it presents itself.
green or blue
Dyes in certain foods can cause urine to turn blue or green. It can also be caused by drugs like amitriptyline, indomethacin and propofol. The ideal is to consult a doctor, as it may also indicate hereditary benign hypercalcemia.
dark coffee color
Certain foods, such as lima beans or rhubarb, can cause dark brown urine. People who take the anti-malarial drugs chloroquine and primaquine, such as methocarbamol. However, they can also indicate a urinary tract infection, liver problems, or kidney failure.
Symptoms of this condition include the following:
- fluid retention, which causes swelling in the feet, ankles, or legs
- difficulty breathing
- decreased urine volume
- irregular heart rhythm
- chest pain or tightness
- seizures or coma in severe cases
- bloody stool
- Halitosis and metallic taste in the mouth
- tendency to scratch
- changes in mental status or mood
- decreased appetite
- decreased sensation, especially in the hands or feet
- fatigue (fatigue)
- flank pain (between the ribs and hips)
- Trembling of hands
- heart murmurs
- high blood pressure
- nausea or vomiting that can last for days
- bleeding nose
- frequent hiccups
- prolonged bleeding
- Epileptic crisis
- shortness of breath